MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: "first manta device was introduced into manta sheath valve with increased resistance which caused it to back out and affected the tip and anchor.Another device (second manta) was opened and introduced into the same sheath with same resistance, but bypass tube went in and was held in place with operator's thumb while advancing the manta device fully into clicked position.From there the manta worked as it should and a good close was noted.This complaint is for the second manta.Associated complaint 3010252479-2025-00098.
 
Additional Manufacturer Narrative
Qn#(b)(4).Complaint details were reviewed.No unit was returned for evaluation.The instructions-for-use (ifu) provided with this kit warns the user "if significant resistance is felt by inserting the bypass tube into the manta sheath, remove the entire system and open a new device.".A capa was previously initiated for bypass tube resistance that was attributed to a supplier manufacturing deficiency.Corrections were implemented.The complaint rate for bypass tube resistance is within occurrence limits as defined in capa, and further investigation related to this event will be initiated if the occurrence rate exceeds the limit.A device history record review was performed, and no relevant findings were identified.Based on the information, the most likely root cause of the issue is undeterminable.
 
Event or Problem Description
It was reported that: "first manta device was introduced into manta sheath valve with increased resistance which caused it to back out and affected the tip and anchor.Another device (second manta) was opened and introduced into the same sheath with same resistance, but bypass tube went in and was held in place with operator's thumb while advancing the manta device fully into clicked position.From there the manta worked as it should and a good close was noted.This complaint is for the second manta.Associated complaint (b)(4).

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23263940
Report Number3010252479-2025-00105
Device Sequence Number5178793
Product Code MGB
UDI-Device Identifier00856279007062
UDI-Public(01)00856279007062(11)240501(17)251101(10)73E2400011(21)
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Catalogue Number2115
Device Lot Number73E2400011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown